Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 150, NWS Omaha, NE

May 26, 2012Harrison County, Monona County, Iowa; Burt County, Thurston County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at May 26, 2012, 12:18 AM CDT for Harrison County, Monona County, Iowa; Burt County, Thurston County, Nebraska. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2012, 12:18 AM CDT (05:18 UTC)
Expired
May 26, 2012, 1:15 AM CDT
In force
57 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
50.0 mph

Counties Harrison County, IA, Monona County, IA, Burt County, NE, Thurston County, NE

The radar

The Omaha radar (KOAX), 75 km from the middle of the area, began a volume at 05:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 5.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 328 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1031 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
328 m²/s²
0-3 km storm-relative helicity
876 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

073 
WUUS53 KOAX 260518
SVROAX
IAC085-133-NEC021-173-260615-
/O.NEW.KOAX.SV.W.0150.120526T0518Z-120526T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1218 AM CDT SAT MAY 26 2012

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BURT COUNTY IN EAST CENTRAL NEBRASKA...
  HARRISON COUNTY IN SOUTHWEST IOWA...
  MONONA COUNTY IN WEST CENTRAL IOWA...
  EXTREME SOUTHEASTERN THURSTON COUNTY IN NORTHEAST NEBRASKA...

* UNTIL 115 AM CDT

* AT 1213 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS 
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER 
  SIZED HAIL AND 60 MPH WINDS. THIS STORM WAS LOCATED NEAR 
  TEKAMAH...OR 42 MILES NORTH OF OMAHA...AND MOVING EAST AT 50 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  ONAWA...TEKAMAH...WHITING...DECATUR...MONDAMIN...UTE...PISGAH...
  CRAIG...MOORHEAD...WOODBINE...BLENCOE...LITTLE SIOUX...SOLDIER...
  MAGNOLIA...
  CASTANA AND TURIN. 

THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 89 AND 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR 
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR 
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE 
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4166 9560 4174 9638 4213 9633 4217 9567
      4187 9567 4186 9562
TIME...MOT...LOC 0513Z 272DEG 46KT 4186 9618 
WIND...HAIL <50MPH <.75IN

$$

ZAPOTOCNY
5 follow-up statements
945 
WWUS53 KOAX 260528
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1228 AM CDT SAT MAY 26 2012

IAC085-133-NEC021-173-260615-
/O.CON.KOAX.SV.W.0150.000000T0000Z-120526T0615Z/
MONONA IA-HARRISON IA-BURT NE-THURSTON NE-
1228 AM CDT SAT MAY 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM 
CDT FOR MONONA...HARRISON...BURT AND EXTREME SOUTHEASTERN THURSTON 
COUNTIES...

AT 1222 AM CDT...NATIONAL WEATHER SERVICE METEROLOGISTS INDICATED 
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND 
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES 
SOUTH OF ONAWA...OR 42 MILES SOUTHWEST OF IDA GROVE...MOVING EAST 
AT 50 MPH. 

LOCATIONS IMPACTED INCLUDE...
ONAWA...TEKAMAH...WHITING...DECATUR...MONDAMIN...UTE...PISGAH...
CRAIG...MOORHEAD...WOODBINE...BLENCOE...LITTLE SIOUX...SOLDIER...
CASTANA AND TURIN. 

THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 89 AND 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES 
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY 
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4166 9560 4174 9638 4213 9633 4217 9567
      4187 9567 4186 9562
TIME...MOT...LOC 0522Z 266DEG 43KT 4191 9607 
WIND...HAIL 60MPH 1.00IN

$$

ZAPOTOCNY
798 
WWUS53 KOAX 260543
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1243 AM CDT SAT MAY 26 2012

NEC173-260625-
/O.CAN.KOAX.SV.W.0150.000000T0000Z-120526T0615Z/
THURSTON NE-
1243 AM CDT SAT MAY 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN 
THURSTON COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. ANOTHER 
STRONG STORM IN NORTHEAST THURSTON COUNTY MAY AFFECT THE AREA WITH 
SMALL HAIL AND GUSTY WINDS THROUGH 115 AM.

LAT...LON 4166 9560 4173 9614 4205 9630 4205 9628
      4213 9628 4217 9567 4187 9567 4186 9562
TIME...MOT...LOC 0541Z 266DEG 42KT 4195 9593 

$$

IAC085-133-NEC021-260615-
/O.CON.KOAX.SV.W.0150.000000T0000Z-120526T0615Z/
MONONA IA-HARRISON IA-BURT NE-
1243 AM CDT SAT MAY 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM 
CDT FOR MONONA...HARRISON AND EXTREME EAST CENTRAL BURT COUNTIES...

AT 1237 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN 
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MOORHEAD...OR 36 
MILES SOUTHWEST OF IDA GROVE...MOVING EAST AT 50 MPH. 

LOCATIONS IMPACTED INCLUDE...
ONAWA...WHITING...DECATUR...UTE...PISGAH...MOORHEAD...WOODBINE...
BLENCOE...LITTLE SIOUX...SOLDIER...CASTANA AND TURIN. 

THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 92 AND 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES 
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY 
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4166 9560 4173 9614 4205 9630 4205 9628
      4213 9628 4217 9567 4187 9567 4186 9562
TIME...MOT...LOC 0537Z 266DEG 42KT 4195 9593 
WIND...HAIL 60MPH 1.00IN

$$

ZAPOTOCNY
627 
WWUS53 KOAX 260550
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1250 AM CDT SAT MAY 26 2012

NEC021-260625-
/O.CAN.KOAX.SV.W.0150.000000T0000Z-120526T0615Z/
BURT NE-
1250 AM CDT SAT MAY 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN BURT 
COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. 

LAT...LON 4173 9597 4189 9605 4199 9617 4213 9628
      4217 9567 4187 9567 4186 9562 4174 9561
TIME...MOT...LOC 0549Z 261DEG 36KT 4195 9584 

$$

IAC085-133-260615-
/O.CON.KOAX.SV.W.0150.000000T0000Z-120526T0615Z/
MONONA IA-HARRISON IA-
1250 AM CDT SAT MAY 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM 
CDT FOR MONONA AND NORTH CENTRAL HARRISON COUNTIES...

AT 1246 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 
NEAR MOORHEAD...OR 33 MILES SOUTHWEST OF IDA GROVE...MOVING EAST 
AT 40 MPH. 

LOCATIONS IMPACTED INCLUDE...
ONAWA...WHITING...UTE...BLENCOE...SOLDIER... CASTANA AND TURIN. 

THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 107 AND 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES 
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY 
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4173 9597 4189 9605 4199 9617 4213 9628
      4217 9567 4187 9567 4186 9562 4174 9561
TIME...MOT...LOC 0546Z 261DEG 36KT 4195 9584 
WIND...HAIL <50MPH 1.00IN

$$

ZAPOTOCNY
217 
WWUS53 KOAX 260557
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1257 AM CDT SAT MAY 26 2012

IAC085-133-260615-
/O.CON.KOAX.SV.W.0150.000000T0000Z-120526T0615Z/
MONONA IA-HARRISON IA-
1257 AM CDT SAT MAY 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM 
CDT FOR MONONA AND EXTREME NORTH CENTRAL HARRISON COUNTIES...

AT 1256 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 
NEAR UTE...OR 24 MILES SOUTHWEST OF IDA GROVE...MOVING EAST AT 50 
MPH. 

LOCATIONS IMPACTED INCLUDE...
WHITING...UTE...MOORHEAD...SOLDIER...CASTANA AND TURIN. 

THIS INCLUDES INTERSTATE 29 NEAR MILE MARKER 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES 
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY 
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4186 9567 4184 9570 4183 9577 4181 9591
      4194 9593 4205 9606 4213 9628 4217 9567
TIME...MOT...LOC 0556Z 266DEG 49KT 4202 9567 
WIND...HAIL <50MPH 1.00IN

$$

ZAPOTOCNY
933 
WWUS53 KOAX 260610
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
110 AM CDT SAT MAY 26 2012

IAC133-085-260625-
/O.EXP.KOAX.SV.W.0150.000000T0000Z-120526T0615Z/
MONONA IA-HARRISON IA-
110 AM CDT SAT MAY 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR MONONA AND EXTREME NORTH 
CENTRAL HARRISON COUNTIES WILL EXPIRE AT 115 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS AND WAS EXITING THE WARNED AREA TO THE EAST. THEREFORE THE 
WARNING WILL BE ALLOWED TO EXPIRE. 

LAT...LON 4186 9567 4184 9570 4183 9577 4181 9591
      4194 9593 4205 9606 4213 9628 4217 9567
TIME...MOT...LOC 0609Z 272DEG 46KT 4202 9567 

$$

DEWALD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 11:58 PM CDT, 20 minutes earlier.

Area forecast discussion, May 25, 11:58 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1158 PM CDT FRI MAY 25 2012

.AVIATION...

06Z TAFS FOR KOMA...KLNK...KOFK.

THUNDERSTORMS SHOULD CONTINUE PARTS OF THE OVERNIGHT HOURS AT KOFK
WITH TEMPORARY MVFR OR LOWER CONDITIONS. FAIRLY LOW CONFIDENCE
FORECAST OVERNIGHT IN REGARDS TO THE CONVECTIVE POTENTIAL AT KOMA
AND KLNK...SO LEFT OUT MENTION FOR NOW. WILL AMEND AS NEEDED. THE
SHORT RANGE MODELS GIVE STRONGEST SIGNALS FOR SHOWERS AND
THUNDERSTORMS FARTHER NORTH OVERNIGHT. HOWEVER...THERE WILL BE
SOME AREAS OF MVFR CEILINGS AND VISIBILITIES POSSIBLE INTO MID
MORNING FOR KOMA AND KLNK. AS WARM FRONT CONTINUES TO LIFT NORTH
..WINDS WILL TURN TO THE SOUTH AND INCREASE. THE SHOULD HELP
FORCE LOW LEVEL CLOUDINESS OUT OF THE AREA. GUSTY SOUTH WINDS ARE
EXPECTED FROM LATE MORNING THROUGH THE AFTERNOON.

DID INCLUDE SOME MENTION OF LOW LEVEL WIND SHEAR FOR LATE TONIGHT
INTO FRIDAY MORNING.

MILLER

PREV DISCUSSION... /ISSUED 342 PM CDT FRI MAY 25 2012/

DISCUSSION...

THUNDERSTORM CHANCES/STRENGTH THROUGH SUNDAY REMAINS THE MAIN
WEATHER FOCUS/CHALLENGE.

SHORT TERM...TONIGHT. PER WATER VAPOR AND SHORT RANGE MODELS...UPPER
HEIGHTS CONTINUE TO BUILD ACROSS FORECAST AREA AHEAD OF AN UPPER
LOW NEARING CNTRL CA. FIRST WAVE OF WARM ADVECTION...WITH RICH
THETA E AIR AT H85 LIFTING ACROSS ERN NEBR/WRN IA PER
GFS/NAM...GENERATED SCATTERED CONVECTION OVER THE FORECAST AREA
BUT STRONGEST AT 20Z WAS JUST TO THE SOUTHEAST. THIS WARM
ADVECTION WAS FORECAST TO SHIFT MORE TOWARD AND AWAY FROM NRN AND
ERN ZONES BY 12Z. FORECAST SOUNDINGS AND 4KM WRF INDICATED PRECIP
OR ITS POTENTIAL AT MOST AREAS THROUGH MID/LATE EVENING AND
HIGHEST PRECIP CHANCES FOR TONIGHT WILL BE CARRIED THEN. WILL
LINGER A DECREASING CHANCE AFTER 06Z...WITH HIGHER CHANCES ACROSS
THE NORTH. AT 20Z MAIN SURFACE WARM FRONT WAS SEVERAL COUNTIES
SOUTH OF NEBRASKA WITH SECONDARY BOUNDARY SE OF LINCOLN/OMAHA.
MAIN SEVERE THREAT INITIALLY STILL APPEARS TO BE HAIL WITH THE
INCREASING ELEVATED CAPE AND STRONG SHEAR PRESENT AND ANOTHER
ROUND OF CONVECTION SHOULD GET GOING THROUGH EARLY EVENING.
WEAKER BOUNDARY SE OF LINCOLN/OMAHA COULD PROVIDE EXTRA FOCUSING
POINT AND IF SURFACE WARM FRONT WOULD MANAGE TO LIFT UP INTO SERN
ZONES THIS EVENING A SMALL TORNADO THREAT WOULD EXIST TOO. APPEARS
BEST WARM ADVECTION AND SEVERE THREAT THOUGH IS PRIOR TO 06Z.

ON SATURDAY ALL MODELS SHIFT WARM FRONT UP TO OR NORTH OF OUR
NORTHERN BORDER AND BASED ON HOW HOT IT IS GETTING TODAY SOUTH OF
BOUNDARY...WOULD EXPECT SOME MID 90S INTO SRN ZONES AT LEAST AND
POSSIBLY FARTHER NORTH. LEFT IN SMALL POPS N IN THE MORNING NEAR
RETREATING WARM FRONT AND W AND NORTH IN THE AFTERNOON EITHER DUE
TO STRONG HEATING POSSIBLY KICKING OFF A HIGH BASED SUPERCELL
FOR THE FORMER...AND IN CASE RETREATING WARM FRONT SLOWS/STALLS
LATTER. DID NOT GO HIGHER THAN SLIGHT CHANCE AT THIS TIME...AS CAP
STRENGTH WILL BE INCREASING SATURDAY BUT ANY DISTURBANCES WILL
HAVE TO BE MONITORED.

HIGHER PRECIP CHANCES ALONG WITH HEAVY RAIN MENTION STILL IN ORDER
SUNDAY AFTERNOON NORTHWESTERN AREAS AND A LITTLE FARTHER SOUTHEAST
IN THE EVENING. STRONG TROUGH WILL BRING FALLING HGTS TO NEBR AND
SHOVES BOUNDARY TOWARD/INTO WESTERN ZONES WITH PRECIPITABLE WATER
VALUES HIGH AND TRAINING CELLS LIKELY. WITH 0-6KM SHEAR VALUES
ALSO QUITE HIGH WITH APPROACHING UPPER TROUGH...SEVERE WEATHER
RISK LOOMS AGAIN. BOOSTED HIGHS AHEAD OF APPROACHING FRONT.

QUIETER AND POTENTIALLY NICE MEMORIAL DAY STILL ON TRACK...AND
ALTHOUGH NW WINDS MAY BE A LITTLE HIGHER THAN MODEL BLEND
SUGGESTED...THEY SHOULDN'T BE AS STRONG AS SATURDAY OR SUNDAY.  PLUS
DWPTS WILL BE MUCH LESS THAN SATURDAY TO GO ALONG WITH COOLER
TEMPS COMPARED TO SAT OR SUN.

REST OF EXTENDED...NO CHANGES FROM MODEL BLEND. NEXT TROUGH TO
ARRIVE SOMETIME IN LATE TUE THROUGH LATE WED PERIOD PROVIDING
NEXT BETTER CHANCE OF PRECIPITATION. A SLOWER TIMING COULD ALLOW
MAX TEMPS TO BE HIGHER THAN BLEND/FORECAST GAVE AND THAT TOO WILL
BE SOMETHING TO MONITOR AFTER ACTIVE WEATHER OF WEEKEND PASSES.

CHERMOK

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

99/99
Hazardous weather outlook, May 25, 4:15 PM CDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
415 PM CDT FRI MAY 25 2012

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-261100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
415 PM CDT FRI MAY 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SATURDAY

THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT AS A WARM FRONT
LIFTS NORTH THROUGH THE REGION. SOME STORMS MAY BECOME SEVERE
WITH LARGE HAIL THE PRIMARY HAZARD. ALSO...A FEW TORNADIC STORMS
WILL BE POSSIBLE SOUTH OF THE I-80 CORRIDOR WHERE A HIGHER
CONCENTRATION OF ENVIRONMENTAL SHEAR WILL BE LOCATED.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

HIGHS IN THE LOWER 90S ARE EXPECTED SATURDAY...PUSHING HEAT INDICES
TO THE UPPER 90S.

THUNDERSTORMS ARE EXPECTED TO REDEVELOP SUNDAY AFTERNOON AND
EVENING AS A COLD FRONT MOVES INTO THE REGION. SOME OF THESE
STORMS COULD BE SEVERE. LARGE HAIL AND DAMAGING WINDS WOULD BE
THE MAIN HAZARDS...ALONG WITH LOCALLY HEAVY RAINFALL.

ADDITIONAL THUNDERSTORMS ARE FORECAST TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT AS ANOTHER WEATHER SYSTEM MOVES INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

ALTHOUGH SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED THIS
AFTERNOON OR TONIGHT...REPORTS OF SEVERE WEATHER ARE ENCOURAGED.

In the hours before

Special weather statement, May 25, 9:52 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
952 PM CDT FRI MAY 25 2012

NEZ017-031-032-260330-
STANTON NE-PIERCE NE-MADISON NE-
952 PM CDT FRI MAY 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STANTON...
SOUTHEASTERN PIERCE AND MADISON COUNTIES UNTIL 1030 PM CDT...

AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF MEADOW GROVE...OR
18 MILES SOUTHWEST OF NORFOLK...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORFOLK...PIERCE...BATTLE CREEK...HADAR AND MEADOW GROVE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 BETWEEN MILE MARKERS 57 AND 81.
 HIGHWAY 81 BETWEEN MILE MARKERS 153 AND 166.

LAT...LON 4224 9751 4211 9736 4210 9737 4209 9734
      4203 9728 4180 9774 4189 9784 4199 9783
TIME...MOT...LOC 0248Z 230DEG 29KT 4192 9775

ZAPOTOCNY
Special weather statement, May 25, 11:05 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1105 PM CDT FRI MAY 25 2012

NEZ032-033-043-260430-
STANTON NE-COLFAX NE-CUMING NE-
1105 PM CDT FRI MAY 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR STANTON...NORTH CENTRAL COLFAX
AND SOUTHWESTERN CUMING COUNTIES UNTIL 1130 PM CDT...

AT 1101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF STANTON...OR 17
MILES SOUTHEAST OF NORFOLK...MOVING EAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RURAL AREAS OF SOUTHEAST STANTON COUNTY...CLARKSON AND HOWELLS.

LAT...LON 4192 9696 4176 9673 4174 9681 4175 9690
      4172 9691 4167 9716 4182 9730
TIME...MOT...LOC 0401Z 269DEG 43KT 4182 9722

ZAPOTOCNY
Special weather statement, May 25, 11:17 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1117 PM CDT FRI MAY 25 2012

NEZ015-018-032-033-260445-
STANTON NE-THURSTON NE-CUMING NE-WAYNE NE-
1117 PM CDT FRI MAY 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STANTON...WEST
CENTRAL THURSTON...CUMING AND SOUTHEASTERN WAYNE COUNTIES UNTIL
1145 PM CDT...

AT 1116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR WISNER...OR 27 MILES EAST OF
NORFOLK...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WISNER...PENDER...BEEMER...PILGER AND THURSTON.

THIS INCLUDES HIGHWAY 275 BETWEEN MILE MARKERS 93 AND 117.

LAT...LON 4218 9662 4187 9656 4184 9702 4202 9713
      4222 9700
TIME...MOT...LOC 0416Z 258DEG 31KT 4199 9689

ZAPOTOCNY
Local storm report, May 25, 11:30 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1130 PM CDT FRI MAY 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     HAIL             WISNER                  41.99N 96.91W
05/25/2012  M1.00 INCH       CUMING             NE   LAW ENFORCEMENT

            ALSO VERY STRONG WINDS...BUT NO SPEED ESTIMATE.

&&

VDEWALD
Local storm report, May 26, 12:02 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1202 AM CDT SAT MAY 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HAIL             1 N LYONS               41.95N 96.47W
05/26/2012  M1.00 INCH       BURT               NE   TRAINED SPOTTER

&&

VDEWALD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 11:46 PM CDTSevere Thunderstorm WarningOAXMonona44 min
May 25, 9:52 PM CDTSpecial Weather StatementOAXMadison38 min
May 25, 9:58 PM CDTSevere Thunderstorm WarningOAXMadison, Pierce, Stanton, Wayne32 min
May 25, 10:25 PM CDTSevere Thunderstorm WarningOAXMadison, Pierce, Stanton, Wayne22 min
May 25, 10:37 PM CDTSevere Thunderstorm WarningOAXCuming, Stanton, Wayne38 min
May 25, 11:05 PM CDTSpecial Weather StatementOAXStanton25 min
May 25, 11:17 PM CDTSpecial Weather StatementOAXCuming28 min
May 25, 11:36 PM CDTSevere Thunderstorm WarningOAXAntelope, Boone, Madison, Pierce39 min
May 26, 12:34 AM CDTSpecial Weather StatementOAXThurston26 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.